Alert archive / Washington / Flash Flood Watches in 2013
Flash Flood Watch 1, NWS Spokane, WA
NWS Spokane, WA issued this flash flood watch at Jun 29, 2013, 1:14 PM PDT for Chelan County, Douglas County, Okanogan County, Washington. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jun 29, 2013, 1:14 PM PDT (20:14 UTC)
- Expired
- Jun 29, 2013, 8:00 PM PDT
- In force
- 7 hr
- Issued by
- NWS Spokane, WA
- Flood severity
- None
Counties Chelan County, WA, Douglas County, WA, Okanogan County, WA
The radar
The Spokane radar (KOTX), 183 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 8.2 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 75 J/kg
- Mixed-layer CIN
- -352 J/kg
- Mixed-layer LCL
- 1679 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this flash flood watch went out at Jun 29, 10:25 AM PDT, 2 hours 49 minutes earlier.
Area forecast discussion, Jun 29, 10:25 AM PDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
1025 AM PDT Sat Jun 29 2013
.SYNOPSIS...
Scattered showers and thunderstorms are expected today. It
will be hot this weekend will temperatures with temperatures in
the 90s. Monday and Tuesday will be exceedingly hot with many
locations reaching 100 degrees or more. A weak push of slightly
cooler air will arrive on Wednesday. The Fourth of July will be
seasonably hot and dry.
&&
.DISCUSSION...
Made an update for this morning and afternoon to increase POPs and
thunderstorm coverage. Radar imagery as of 530 am showed a line of
thunderstorms over the Spokane area extending down towards St.
John and La Crosse. Additional development is showing up around
Hanford and Connell and thus more thunderstorm activity is
expected to move up from the southwest into the Upper Columbia
Basin and Spokane area this morning...with all this activity
lifting northeast towards Coeur D'Alene and Sandpoint. Meanwhile
thunderstorms are also developing around Pomeroy and moving
towards Lewiston and Pullman. Yet another cluster of storms was
developing just west of Cle Elum with this activity moving north
towards Leavenworth. The 06z NAM shows elevated CAPE persisting
through the day overall Central and Eastern Washington and North
Idaho as a short wave moves through so overall an active day
expected. 0-6km shear values of 30-40 knots will allow for
persisting storms with some producing frequent lightning...heavy
rain...small hail...and gusty winds. With most of this convection
elevated the risk for severe thunderstorms is low for most areas.
But some stronger storms are possible. As previous discussion
stated...the best chance for severe storms will be over the Blues,
Camas Prairie, and Central Panhandle Mountains in the afternoon.
The East Slopes of the Cascades will also need to be monitored for
flash flooding if any training cells develop especially over the
burn scar areas. JW
&&
.AVIATION...
18z TAFS...As this shortwave trough continues to progress through
the region, KGEG-KSFF-KCOE can expect to see isolated thunderstorms
in their areas. This will diminish around 22Z as the trough exits
the region. KEAT-KMWH will be mostly VFR as the drying behind the
trough begins to push west to east across the region. by the end of
this TAF period, all locations will be VFR conditions with very
little sky cover. /JDC
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 90 65 91 68 100 71 / 60 20 0 0 0 10
Coeur d'Alene 89 63 90 64 99 68 / 50 20 0 0 0 10
Pullman 89 61 90 64 99 67 / 40 20 0 0 0 10
Lewiston 96 67 98 69 105 73 / 40 20 0 0 10 10
Colville 91 59 95 62 103 66 / 40 30 10 0 10 10
Sandpoint 89 58 89 59 97 62 / 40 20 10 0 0 10
Kellogg 88 62 89 64 97 66 / 30 20 10 0 0 10
Moses Lake 93 64 96 68 103 71 / 30 10 0 10 10 10
Wenatchee 91 68 95 72 101 73 / 40 10 0 10 10 10
Omak 90 63 96 66 102 69 / 30 20 0 10 10 10
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Heat Advisory from Noon Monday to 10 PM PDT Tuesday for Central
Panhandle Mountains-Coeur d'Alene Area-Idaho Palouse-Lewis
and Southern Nez Perce Counties-Lewiston Area-Northern
Panhandle.
WA...Heat Advisory from Noon Monday to 10 PM PDT Tuesday for East
Slopes Northern Cascades-Lower Garfield and Asotin Counties-
Moses Lake Area-Northeast Mountains-Okanogan Highlands-
Okanogan Valley-Spokane Area-Upper Columbia Basin-
Washington Palouse-Waterville Plateau-Wenatchee Area.
&&Hazardous weather outlook, Jun 29, 4:46 AM PDT, 8 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 446 AM PDT SAT JUN 29 2013 IDZ004-026-027-WAZ031-032-301200- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES- 446 AM PDT SAT JUN 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP TODAY. A FEW STORMS THIS AFTERNOON MAY BECOME STRONG TO SEVERE WITH HEAVY RAIN...LARGE HAIL...AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY VERY HOT TEMPERATURES ARE EXPECTED MONDAY AND TUESDAY WITH HIGH TEMPERATURES FOR MOST VALLEY LOCATIONS BETWEEN 98 AND 105. THE HOTTEST TEMPERATURES WILL OCCUR ALONG THE SNAKE RIVER. GRADUAL COOLING IS EXPECTED WEDNESDAY THROUGH FRIDAY. IDZ001>003-WAZ033>038-041-043-044-301200- NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE- WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN- SPOKANE AREA-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- WENATCHEE AREA-OKANOGAN VALLEY-WATERVILLE PLATEAU- 446 AM PDT SAT JUN 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED FOR TODAY. SOME STORMS WILL PRODUCE GUSTY WINDS...HEAVY RAIN...AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY VERY HOT TEMPERATURES ARE EXPECTED MONDAY AND TUESDAY WITH HIGH TEMPERATURES FOR MOST VALLEY LOCATIONS BETWEEN 98 AND 105. THE HOTTEST TEMPERATURES WILL OCCUR IN THE MOSES LAKE AREA. GRADUAL COOLING IS EXPECTED WEDNESDAY THROUGH FRIDAY. WAZ042-301200- EAST SLOPES NORTHERN CASCADES- 446 AM PDT SAT JUN 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL WASHINGTON. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY. STORMS THIS AFTERNOON WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL RATES...INCREASING THE THREAT FOR FLASH FLOODING OVER RECENT BURN SCARS ALONG THE EAST SLOPES OF THE NORTHERN CASCADES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY VERY HOT TEMPERATURES ARE EXPECTED MONDAY AND TUESDAY WITH HIGH TEMPERATURES FOR MOST VALLEY LOCATIONS BETWEEN 96 AND 103. GRADUAL COOLING IS EXPECTED WEDNESDAY THROUGH FRIDAY.
In the hours before
Special weather statement, Jun 29, 7:33 AM PDT, 5 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 733 AM PDT SAT JUN 29 2013 WAZ041>043-291515- OKANOGAN WA-CHELAN WA- 733 AM PDT SAT JUN 29 2013 THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL CHELAN COUNTY IN NORTH CENTRAL WASHINGTON SOUTH CENTRAL OKANOGAN COUNTY IN NORTH CENTRAL WASHINGTON UNTIL 815 AM PDT AT 727 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 15 MILES NORTHWEST OF ORONDO..MOVING NORTHEAST AT 35 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS IMPACTED INCLUDE... LAKE CHELAN STATE PARK AND FIRST CREEK BURN SCAR... MANSON... RAMONA PARK CAMPGROUND AND GROUSE MOUNTAIN CAMPGROUND... 25 MILE CREEK STATE PARK... GOAT FIRE BURN SCAR... LAT...LON 4821 12022 4796 11988 4766 12035 4785 12051 TIME...MOT...LOC 1433Z 232DEG 29KT 4784 12031 JW
Special weather statement, Jun 29, 10:54 AM PDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 1054 AM PDT SAT JUN 29 2013 WAZ034-035-291830- GRANT WA-ADAMS WA- 1054 AM PDT SAT JUN 29 2013 THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN GRANT COUNTY IN CENTRAL WASHINGTON WESTERN ADAMS COUNTY IN EAST CENTRAL WASHINGTON UNTIL 1130 AM PDT AT 1048 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES EAST OF OTHELLO..MOVING NORTHEAST AT 40 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS IMPACTED INCLUDE... CUNNINGHAM... BEATRICE... SCHRAG... LIND... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4717 11885 4694 11845 4674 11897 4684 11913 TIME...MOT...LOC 1754Z 222DEG 34KT 4687 11896 VAN HORN
Special weather statement, Jun 29, 11:45 AM PDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
1145 AM PDT SAT JUN 29 2013
WAZ036-291915-
SPOKANE WA-
1145 AM PDT SAT JUN 29 2013
THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL SPOKANE COUNTY IN EASTERN WASHINGTON
UNTIL 1215 PM PDT
AT 1140 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES EAST OF CHENEY..MOVING NORTHEAST AT 40
MPH AND ABOUT TO CROSS STATE ROUTE 195 NORTH OF SPANGLE.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
DISHMAN...
GREEN ACRES... TRENTWOOD AND MILLWOOD...
LIBERTY LAKE...
OTIS ORCHARDS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4768 11704 4756 11704 4739 11745 4748 11755
4776 11726
TIME...MOT...LOC 1845Z 226DEG 33KT 4752 11737
VAN HORNThe office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 7:33 AM PDT | Special Weather Statement | OTX | Chelan | 42 min |
| Jun 29, 7:53 AM PDT | Flash Flood Warning | OTX | Chelan | 37 min |
| Jun 29, 8:23 AM PDT | Severe Thunderstorm Warning | OTX | Grant | 37 min |
| Jun 29, 10:54 AM PDT | Special Weather Statement | OTX | Adams | 36 min |
| Jun 29, 11:45 AM PDT | Special Weather Statement | OTX | Spokane | 30 min |
| Jun 29, 1:30 PM PDT | Flash Flood Warning | OTX | Chelan | 90 min |
| Jun 29, 2:08 PM PDT | Special Weather Statement | OTX | Grant | 52 min |
| Jun 29, 2:24 PM PDT | Special Weather Statement | OTX | Douglas | 51 min |
| Jun 29, 2:56 PM PDT | Flash Flood Warning | OTX | Chelan | 94 min |
| Jun 29, 3:00 PM PDT | Special Weather Statement | OTX | Ferry | 45 min |
| Jun 29, 3:48 PM PDT | Areal Flood Advisory | OTX | Okanogan | 117 min |
| Jun 29, 4:03 PM PDT | Flash Flood Warning | OTX | Chelan | 87 min |
| Jun 29, 4:40 PM PDT | Flash Flood Warning | OTX | Chelan | 95 min |
Nearby
Flash Flood Watches in Washington, 2013Every flash flood watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.